Everyone heals and recovers differently after a lip injection. Some people don't bruise at all, while others may bruise within a few hours of their treatment or even a few days.
You can minimize bruising by not consuming certain ingredients that cause bruising before your injection such as green tea, ginger, and over-the-counter supplements like Omega‑3 pills.
Not all patients bruise when receiving Restylane. This is affected not only by the patient's sensitivity, but by the expertise of the injector. You can minimize the risk of bruising by avoiding blood thinners such as St. John's Wort, aspirin, gingko biloba and steroids. I'd also recommend taking Arnica for a couple of weeks before your procedure. Afterward, applying ice to the area can help reduce swelling and bruising, too. Typically, if bruising does occur it will do so within the first 48 hours. Please consult a board-certified dermatologist for your lip augmentation.
Bruises typically appear the morning after a patient is treated with Restylane Silk. However, there is a chance you will not have any bruising at all. If bruises do appear, they will most likely be towards the inside of your lip and resolve within a few days. Best of luck!
If you are concerned about bruising after having injections of any type of filler (not just Restylane Silk), there are a few factors to consider.
1. Do you typically bruise a lot? If you are someone who bruises after a minor bump, you may be more likely to bruise after filler, too. To minimize bruising, we recommend that our patients, if possible, stay off of fish oil, aspirin, ibuprofen, or other blood-thinners, as these increase your likelihood of bruising.
2. Who is your injector? Make sure your injector is qualified, preferably a board-certified plastic surgeon.
3. What technique do they use. Often, Dr. Wooten uses the 'dull cannula' technique (click through to the link to view our video) to minimize patient discomfort, bruising, & swelling.
Regardless of the product you use for the lips, bruising greatly depends on the injection technique as well the patient him or herself. Sometimes, we can tell immediately that there will be a bruise post injection and sometimes it may take a few days for a bruise to come out.
This is completely injector and patient dependent. Some people will not get any bruising in the lips after undergoing an injection and others may notice some bruising shortly after.
Thank you for sharing your question. Bruising after non-surgical lip enhancement procedures may occur as early as immediately and as late as several days following the procedure. Avoiding the usual blood-thinning medications (aspirin, herbal supplements, NSAID's, etc.) is the best way to prevent bruising. You'll want to avoid these medications for at least one week prior and one week after injection. If you develop bruising after lip injection, an herbal supplement called Arnica may help resolve the bruising a little faster.
I appreciate your question.
You may or may not get a bruise post injection. Best to avoid alcohol, motrin, advil, fish oils, vitamin e, steroids, st. John's wart and Ginko Biloba 3-14 days prior to injection as they are all blood thinners. If you do have a tendency to bruise easily, I recommend Arnica 200k (lavender vial). 5 pellets under your tongue 3x a day pre and post injection.
The best way to assess and give true advice would be an in-person exam.Please see a board-certified plastic surgeon that specializes in aesthetic and restorative plastic surgery.best of luck! Dr. Schwartz
Should you get bruising it may appear immediately or within several hours of the injecdtion. I inject the lips using a cannula technique and usually my patients have very little or no bruising.
Bruises typically appear immediately or within 72 hours following injection. Typically, the later a bruise appears the less severe it will be unless you're taking blood thinners after your treatment. I hope this information is helpful for you.
Stephen Weber MD, FACS
Denver Facial Plastic Surgeon